Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I've been on doxycycline for about a week now.. not much improvement. my acne is moderate. right now I'm using cereve foaming cleanser then i put clindamycin then on top i put on cereve moisturizer. at night i use the cereve wash then tazorac and then cereve moisturizer i just started this regimen a week ago any tips? and is my acne "bad"?

please leave comments respond

Edited by csk8

Share this post


Link to post
Share on other sites

No --- your acne is moderate and seems to be more surface than the deep cystic kind. Your kind of acne should respond very well to the treatments you are on. It will take a month or more to get you clear because it takes time for residual acne to make it's way to the surface and for any plugged up pores to open up. Don't change anything you have been prescribed to do and don't change cleansers, etc....especially if you start to get impatient. This is the biggest mistake acne patients make...changing routines or getting fed up before treatments have a chance to work. When you wash be sure to do it extremely gently...this is very important when using the kind of topical treatments you are on. They work better if the skin is less inflamed. You may also want to avoid dairy and sugary foods. Eat as wholesome as you can and cut down on processed fats (no junk foods). This will also help your skin heal and be less inflamed.

Another thing to remember is that you will have some residual red marks that will take several months to go away. If they stay around longer you may want to do microderms every other month to help the marks go away.

Share this post


Link to post
Share on other sites

No, not bad! Actually, despite the acne I still think your skin looks great. Your skin is a really nice texture and tone and you're very pretty. Just give your new regimen some time to work. Tazorac can make things worse before they get better so don't be afraid if that happens.

Share this post


Link to post
Share on other sites

thanks! and the doxycycline is giving me very bad chapped lips. my dermatologist said I'm going on doxycycline for 1 to 2 months and then if it doesn't work I'm going on accutane which I'm kinda scared about

Share this post


Link to post
Share on other sites

Your skin isn't perfect but it certainly isn't bad, you seem to have a great skin texture and you look pretty even with the red spots.

thanks! and the doxycycline is giving me very bad chapped lips. my dermatologist said I'm going on doxycycline for 1 to 2 months and then if it doesn't work I'm going on accutane which I'm kinda scared about

Share this post


Link to post
Share on other sites

I agree with many of the posts above. Your skin is on the mild side of moderate. Also, give your regimen 3-4 months of everyday use before trying something else. I personally don't think you need accutane if you haven't tried other adjustments such as diet or other topical regimens.

Give this regimen a fair shot and try not to judge your face on the day to day fluctuations.

Share this post


Link to post
Share on other sites

Doxy is not what's giving you chapped lips...so stay on it. However topical treatments can do that. Don't worry though --- just use a really good lip balm. I like Badger Unscented Lip Balm. It's gentle but effective. But use whatever you like --- it will compensate for the dryness. Hang in there. I also think that switching to accutane may be overkill but your derm knows best. Don't be afraid of it. I did it twice for really bad cystic acne and it helped lessen it. Some people it totally cures them of acne.

I'd say to give the stuff you're on right now a chance to work. Keep a journal and make a goal...for example you could say that you'll keep on the present regime till Sept and then evaluate how it is working. That should be enough time to see if your skin is getting better or not. And do make some changes to diet. Most important is to avoid all dairy products and research has shown that dairy can inflame acne.

Share this post


Link to post
Share on other sites

First of all,you are very pretty.

You shouldn't be scared of accutane. When I took my first pill, i was so happy that it was gonna clear my face that I forgot about the side effects. And now I'm sitting here acne-free. It isn't that bad to take Accutane. I find it harder to live with acne than live with accutane.

Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×